Nebraska, 2005

Flash Flood in Nebraska, June 3 to 4, 2005

June 3 to 4, 2005 · NWS LBF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 1:08 PM CST, 8 hours 52 minutes earlier.

Area forecast discussion, Jun 3, 1:08 PM CST, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT FRI JUN 3 2005

.DISCUSSION...
VOLATILE HEAVY RAIN SITUATION MAY BE DEVELOPING FOR TONIGHT THROUGH
SATURDAY AM ACROSS PARTS OF CNTL NEB. MID LATITUDE DISTURBANCE OVER
COLO IS PROGGED TO INTERCEPT TROPICAL MOISTURE AND ASSOCIATED
DISTURBANCE MOVING DUE NORTH THRU KS. THIS COMBINED SYSTEM THEN
DEEPENS RAPIDLY OVERNIGHT TO 992 MB BY 12Z SAT AT THE SFC AS IT MOVES
RAPIDLY NORTHWARD. BOTH THE AVN AND UKMET SUPPORT THIS SOLN. THE NAM
HOLDS THE TWO SYSTEMS SOMEWHAT SEPARATE. ALL MODELS PRODUCE HEAVY
PCPN CENTERS ACROSS CNTL NEB. AVN IS FARTHER WEST. THE MET AND FWC
GUIDANCE SUGGEST THE HEAVY RAINFALL EVENT WILL FAVOR A GRI TO OFK
LINE WHILE THE MAV GUIDANCE INDICATES A LXN TO ONL LINE.

ALL GUIDANCE SUGGESTS ATLEAST A CAT 5 RAIN EVENT...1-2 INCHES WITH
SOME OF THE GUIDANCE SUGGESTING CAT 6...OVER 2 INCHES IN 12 HOURS.
WILL WAIT ON THE 18Z ETA12 FOR DECISION MAKING ON WHETHER TO ADD
COUNTIES WEST OF HIGHWAY 83 TO THE FLOOD WATCH. CONFIDENCE IS HIGH
FOR A HEAVY RAIN EVENT IN NEBRASKA TONIGHT BUT LOWER CONFIDENCE FOR
THE LOCATION OR THE HEAVY RAINFALL.

AT 18Z VERY HEAVY CONVECTION WAS BREAKING OUT ACROSS WESTERN KS AND
PROFILER WINDS AT MCCOOK WERE SHOWING DEEP EASTERLIES DEVELOPING IN
CONJUNCTION THE TROPICAL WAVE MOVING NORTH. THIS SUPPORTS THE AVN SO
ADDITIONAL COUNTIES WILL LIKELY BE ADDED TO THE FLOOD WATCH LATER
THIS AFTERNOON.

THE ETA AND AVN SHOW STRONG WEST WINDS SATURDAY AFTN WITH DRYING AND
SHRA ACTIVITY ENDING. DRYING CONTINUES SATURDAY NIGHT. SUNDAY
SHOULD BE DRY AND SUNNY.

MONDAY-TUESDAY...ALL MODELS...ECMWF...NAM...GFS ARE IN EXCELLENT
AGREEMENT. SHORT WAVE RIDGE AMPLIFIES STRONGLY ACROSS THE CNTL
PLAINS AND H1000-500 THICKNESS NOW PROGGED TO RISE TO 575-580DM
SIGNALING A SHORT BUT SHART HEAT WAVE. TEMPS COULD RISE TO NEAR 90F
MONDAY. MODELS CONT TO TREND WARMER WITH THIS FEATURE AND IN FACT
SHOW OVERALL THE ATM BECOMING MORE AMPLIFIED...UNSTABLE AND CAPPED.
THE HIGHER RESOLUTION DGEX MODEL INDICATES ISOLD TSRA TUESDAY
NIGHT...PROBABLY THE ATM IS CAPPED WITH 14C 700MB TEMPS AS
CONVECTION FIZZLES AFTER DARK. THIS CAP THEN WEAKENS WEDS AND
CONTINUES WEAK THROUGH FRIDAY.

WED-FRI...THE NAM AND GFS SHOW ANOTHER MAJOR LEAGUE WESTERN U.S.
UPPER LEVEL LOW MOVING SLOWLY EAST TOWARD THE CNTL PLAINS. PROBABLY
WHAT WILL HAPPEN IS PIECES OF ENERGY WILL EJECT OUT OF THE SYSTEM
AND FIRE OFF A SERIES OF MCS DURING THIS TIME FRAME. FCST IS FOR
COOLER WITH CHC TSRA EACH DAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT FOR
PARTS OF CENTRAL NEBRASKA.

&&

CDC
Hazardous weather outlook, Jun 3, 2:20 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT FRI JUN 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-040600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
320 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. AT
THIS TIME...THE MAIN SEVERE WEATHER THREAT EXISTS EAST OF A LINE FROM
OSHKOSH...TO AINSWORTH...TO BUTTE. WEST OF THIS LINE...THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

A VIGOROUS UPPER LEVEL DISTURBANCE WILL LIFT FROM WESTERN KANSAS AND
EASTERN COLORADO INTO NEBRASKA TONIGHT. THIS FEATURE WILL COMBINE
WITH A SURFACE FRONT...EXTENDING FROM NORTH CENTRAL NEBRASKA INTO
WESTERN KANSAS...TO PRODUCE LOCALLY HEAVY RAINFALL AND ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE HEAVY
RAINFALL WITH A THREAT FOR ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ON SATURDAY...SHOWERS AND THUNDERSTORM ACTIVITY WILL BE ONGOING AS A
STRONG UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY EXITS THE AREA.
THERE WILL BE THE POTENTIAL FOR FLASH FLOODING THROUGH AT LEAST
SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL OCCUR ONCE AGAIN BY
TUESDAY NIGHT THROUGH THURSDAY AS AN UPPER LEVEL TROUGH DEEPENS IN
THE WESTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT EAST OF A LINE FROM
CURTIS...TO ANSLEY...TO BARTLETT. SPOTTER ACTIVATION MAY BE NEEDED ON
SUNDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OSHKOSH...TO
AINSWORTH...TO BUTTE TO GIVE REPORTS OF SEVERE WEATHER AS WELL AS TO
GIVE RAINFALL AMOUNTS FOR THE ENTIRE OUTLOOK AREA.

KAR

The radar

The Goodland radar (KGLD), 139 km away, was scanning. The volume nearest the first event began at 03:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hayes

When
June 3, 10:00 PM CST to June 4, 3:00 AM CST
Where
Hayes County, Northeast Portion
Reported by
GENERAL PUBLIC
Coordinates
40.517, -101.067

Some secondary roads reported under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454694.